Hail, Benson
- When
- September 4, 3:45 AM CST
- Where
- Benson County, 5 mi NE of Warwick
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.900, -98.600
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 4, 3:45 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 445 AM CDT SAT SEP 4 2004 .DISCUSSION...FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AREA OF LOW PRESSURE IS CENTERED IN SE ND...WITH TROF THROUGH NW MN INTO S MB. KMVX HAS AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM DVL AREA...THROUGH CENTRAL ND INTO CENTRAL SD. WHEN COMPARING MODELS...MODELS ARE IN BETTER AGREEMENT TODAY WITH TIMING OF SYSTEM MOVEMENT...AND CONSIDERING HOW MUCH BETTER THE ETA HAS BEEN DOING WITH TEMPS...LEANED TOWARD IT FOR FORECAST. THE LOW AND ITS ASSOCIATED TROF SHIFTS ONLY SLIGHTLY E THROUGH TODAY...ALLOWING THE THUNDERSTORM ACTIVITY INCH E INTO THE RED RIVER VALLEY HANGS THROUGH E ND AND NW MN INTO SUN MORNING BEFORE IT FINALLY PUSHES E OF THE AREA. WITH TEMPERATURES ALOFT STILL QUITE WARM...CAP HAS BEEN HOLDING OVER AREA. AND CURRENT PRECIPITATION DEVELOPMENT HAS BEEN LIMITED TO ALONG AND BEHIND THE TROF. WITH THE TROF EXPECTED TO LINGER ON THE W EDGE OF THE AREA TODAY...KEPT CHANCE OF THUNDERSTORMS FOR THE DVL INTO VALLEY CITY AREAS...BUT HELD OFF ON REST OF E ND UNTIL THIS AFTERNOON. REST OF AFD DELAYED DUE TO NEED TO MONITOR RADAR BECAUSE OF SEVERE THUNDERSTORM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 650 AM CDT FRI SEP 3 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031450- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 650 AM CDT FRI SEP 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL BUT EXTREME EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY SECTION OF WESTERN MINNESOTA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS REMAINS OVER ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON SATURDAY...THEN SHIFTS EAST OF THE RED RIVER VALLEY FOR SATURDAY NIGHT...SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The Fargo/Grand Forks radar (KMVX), 104 km away, was scanning. The volume nearest the first event began at 09:43 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424975, 5424976, 5424977.